Flood, Sanpete/Sevier Valleys
- When
- June 14, 8:30 PM MST to June 15, 3:00 AM MST
- Where
- Sanpete/Sevier Valleys forecast zone
- Reported by
- LAW ENFORCEMENT
Bank eroded along Sevier River along HWY 118.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 14, 8:00 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MDT TUE JUN 14 2005 .SYNOPSIS...A WARM AND GENERALLY DRY SOUTHWEST FLOW ALOFT WILL BE OVER THE GREAT BASIN FOR THE BALANCE OF THE WEEK. && .DISCUSSION...A FEW THUNDERSTORMS CONTINUE AT THIS TIME. PRECIPITABLE WATER INCREASED TODAY IN THE INCREASING SOUTHWEST FLOW WHILE THE LOW TO MID LEVELS WARMED SIGNIFICANTLY. THE RESULT WAS DESTABILIZATION OF THE AIR MASS. SHORT WAVE TROFS IN THE SOUTHWEST FLOW HELPED AID THE DEVELOPMENT OF STORMS SO THAT THEY WERE ORGANIZED IN NORTHEAST NEVADA ALONG A LOW LEVEL THERMAL BOUNDARY AND ALSO IN SOUTH CENTRAL UTAH. SOME CELLS HAVE MOVED OVER THE WASATCH PLATEAU AND DEVELOPED IN SW WYOMING. ACTIVITY HAS MOSTLY BEEN IN THE MOUNTAINS BUT A FEW CELLS AFFECTED THE NW DESERTS AND THE SEVIER VALLEY. UPDATED EARLIER FOR THIS ACTIVITY AND MAY NEED TO UPDATE AGAIN DUE TO THE DYNAMICS INVOLVED SOME OF THESE STORMS WILL CONTINUE WELL AFTER SUNSET AND MAY AFFECT PARTS OF NORTHERN AND EASTERN UTAH. THERMAL TROF PROGGED TO MOVE IN THE NW DESERTS TONIGHT AND STALL WEDNESDAY MORNING AS IT GETS NEAR THE WASATCH FRONT. TEMPERATURES TODAY REACHED THE CENTURY MARK AT ST GEORGE AND WELL INTO THE 80S ACROSS NORTHERN VALLEYS. GENERALLY SIMILAR WEATHER WILL DOMINATE THE REST OF THE WEEK WITH VERY WARM TEMPERATURES AND SOUTHWEST FLOW. AIR MASS WILL WARM A LITTLE MORE THIS WEEK AND SHOULD GET SLC ITS FIRST 90F. DISTURBANCES IN THE SOUTHWEST FLOW ARRIVE WEDNESDAY EVENING ACROSS SOUTHERN UTAH AND LINGERS INTO THURSDAY WHICH WILL AID CONVECTION. SOUTHWEST FLOW SHOULD BE STRONGEST ON FRIDAY WHEN THE SLOW MOVING LARGE AND DEEP UPPER LOW ON THE WEST COAST PUSHES EASTWARD AND BATTLES THE UPPER RIDGE TO OUR EAST. WESTERN VALLEYS SHOULD BE QUITE WINDY ON FRIDAY. A FRONTAL BOUNDARY WILL TRY TO PUSH INTO WESTERN UTAH BY SATURDAY AS THE RIGHT QUAD OF THE ASSOCIATED UPPER JET EXITS. HOWEVER THE UPPER AIR PATTERN LIKELY WILL NOT SUPPORT MUCH EASTWARD MOVEMENT...KEEPING A WARM SOUTHERLY FLOW OVER UTAH INTO NEXT WEEK. && .FIRE WEATHER...LIGHTNING IN SOUTHERN UTAH WAS A CONCERN THIS EVENING BUT APPEARS MOST STRIKES OCCURRED AT OR ABOVE 6000 FEET BUT A CLUSTER NEAR KANAB WAS SIGNIFICANT. THUNDERSTORMS SHOULD CONTINUE THIS WEEK AND WITH HIGH CLOUD BASES AND MODERATE TO STRONG SW FLOW THE CELLS WILL NOT DROP SIGNIFICANT RAINS FOR MOST AREAS. WARM TEMPERATURES AND LOW HUMIDITY RECOVERY THROUGH WEDNESDAY NIGHT. THEN AFTERNOON WIND STARTS TO INCREASE TO AT AND ABOVE CRITICAL VALUES MAINLY FOR THE SOUTHWEST VALLEYS. SEVERE FIRE WEATHER CONDITIONS LIKELY BY THURSDAY AFTERNOON THEN CONTINUING THROUGH THE WEEKEND LOWER ELEVATIONS OF SOUTHWEST UTAH WHERE FUELS ARE DRIEST. && .HYDRO...WARM TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL BRING AN INCREASE IN HIGH ELEVATION SNOWMELT...WHICH WILL INCREASE FLOWS AGAIN IN AREA RIVERS AND STREAMS. NO PROBLEMS ANTICIPATED OTHER THAN FLOWS BUMPING BACK ABOVE FLOOD STAGE AT HATCH AND WITHIN THE UPPER SEVIER TRIBUTARIES FOR A FEW DAYS. A FLOOD WATCH HAS BEEN ISSUED (SLCFFASLC). && .AVIATION...NONE...SEE LATEST SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLOOD WATCH SEVIER RIVER AND TRIBUTARIES UNTIL FURTHER NOTICE. WY...NONE. TARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT TUE JUN 14 2005 UTZ001>004-006>012-014-016-017-151300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 245 PM MDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH. .DAY ONE... TODAY MUCH WARMER TEMPERATURES BEGINNING TODAY WILL BRING ANOTHER ROUND OF SNOWMELT FROM HIGHER ELEVATION AREAS. FLOW IN STREAMS AND CREEKS WILL INCREASE THIS WEEK. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY WARM TEMPERATURES WILL CONTINUE THE HIGH ELEVATION SNOWMELT. CREEKS...STREAMS AND SMALLER RIVERS FED BY HIGH ELEVATIONS WILL HAVE INCREASED FLOWS THROUGH THE WEEKEND. A FLOOD WATCH HAS BEEN ISSUED FOR THE UPPER SEVIER RIVER. FLOOD LEVEL FLOWS ON THE SEVIER RIVER AT HATCH ARE POSSIBLE BY WEDNESDAY AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 PM MDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 9 W KNOLLS 40.73N 113.46W
06/14/2005 61 MPH TOOELE UT MESONET
DUGWAY I-80 MESONET
&&
ATARDY1 flood. Local standard time, as filed.
Bank eroded along Sevier River along HWY 118.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462242.